Jump to content
CrazyBoards.org

Recommended Posts

I used to be Ativan for my spikes in anxiety, paranoid actions/thoughts, and well generally to calm whatever was going on during an episode. It worked like a charm. Now my doctor has pulled his willingness to prescribe it to me again. I am also a recovering drug addict, so I understand why he has done this. However, now I have no means, except my coping toolbox, to combat the acute symptoms that drive me to unhealthy behaviors. My other meds include: Abilify and Prazosin. 

So, my question is this; Is there another med that others are taking for Schizoaffective that works like Ativan that I can request information from my doc?

Link to comment
Share on other sites

I don't understand why your pdoc stopped prescribing the ativan in the first place.  Did he give you a reason why? 

 

17 hours ago, dancingphantom said:

so I understand why he has done this

What was his reasoning?

 

Did something happen for him to not want to prescribe it again?  Even if you are a recovering drug addict, he was initially prescribing the ativan, so what changed? 

Did you give him a reason to stop prescribing it? (I'm sorry, Idk how else to word that sentence).

Other meds that have helped me are xanax and klonopin (but not as much the klonopin).  But those are benzos too.  Maybe try propranolol?  It is a beta blocker that works for anxiety, tremors, headaches (in some people), other stuff.

 

I'm sorry for all the questions ... I needed to ask them so I might be able to answer your question/s better.

Link to comment
Share on other sites

I think the better you and your PDOC understand how you go from anxiety to paranoia and other symptoms the best is your chance to find out what will work out.

I'll speak from my experience.
I'm a pro-benzo person but I would say that there are plenty of things to try out that does not need a benzo.

I like lorazepam (ativan). I know at least a problem of it in treating a recurring anxiety.

A problem that would be a sort of 'rebound anxiety' that I would eventually get from it.

Meaning that at one point I would not know if I'm anxious because I didn't take the lorazepam or I'm anxious because I'm symptomatic in a sense more related to my mental illness.

I keep something in mind too, that a Lorazepam withdrawal can be very alike to psychotic symptoms.

I hope this makes sense.

I would try to figure this out.

I'll give an example.

I was in a different mood stabilizer that I would need more of a benzo called flurazepam and sometimes taking clonazepam/diazepam for anxiety/irritability and even adding on another hypnotic to sleep.

PDOC changed my mood stabilizer.

I don't use clonazepam/diazepam anymore. I'm on a week taking half of the dosage of the benzo that I'm using for sleep and I'm sleeping great.

I'm guessing I was symptomatic in a way related to my 'primary' mental illness and finding something better as a mood stabilizer made everything easier.

I know for me abilify can be very activating, it gives me a 'condition' called akathisia.

There are antipsychotics that are more sedating that maybe would cut off your anxiety and I would bet would work wonders on your paranoia but It's trial and error.

Another thing from my own experience.

Benzos can take of the edge and make it seems like the paranoia or delusions are away, it's easier to rationalize once you're calm, isn't it? But it isn't very effective in ceasing those problem of occurring, meaning that it isn't a primary option to those symptoms.

 

 

Edited by uncomfortable thoughts
Link to comment
Share on other sites

4 hours ago, melissaw72 said:

What was his reasoning?

I guess I am truly assuming rather than understanding. I went out on a meth binge about 2 years ago, on top of that I had stopped taking my meds. I guess I assume that a drug addict should not have access to it. So that is why he has stopped prescribing. 

4 hours ago, melissaw72 said:

Did you give him a reason to stop prescribing it? (I'm sorry, Idk how else to word that sentence).

It is ok, I am not offended.

 

 

Link to comment
Share on other sites

Oh, ok ... I thought you said he'd prescribed it before from why you wrote (see below post):

 

23 hours ago, dancingphantom said:

I used to be Ativan for my spikes in anxiety, paranoid actions/thoughts, and well generally to calm whatever was going on during an episode. It worked like a charm.  Now my doctor has pulled his willingness to prescribe it to me again.

So if he is prescribing it to you, then not again (key word: again), doesn't that mean he prescribed it at least once?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
    • By CookieN
      Has anyone tried lysine with good results?
    • By CookieN
      Does the stage of life in which you get ill determines your prognosis and course of the illness? For example a person who gets ill after graduating from college and working several years will be more equipped to face life than a person who got ill and never worked (getting ill in the college stage of life or before)??
    • By CookieN
      Anyone on a very low dose of zyprexa?  How low? Do you have any side effects on this very low dose? Does it improve your symptoms? 
    • By CookieN
      What questions do you still have that have never been answered?
×
×
  • Create New...